Winter Weather, Johnson
- When
- February 23, 10:00 AM CST to 7:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- COOP Observer
Snowfall accumulations of 1 to 2 inches were observed across the county, with the highest amounts along the Arkansas River.
Another winter storm system arrived from Oklahoma and Texas during the morning hours on the 23rd, and spread across the area. Intermittent light snow fell over the western and central counties, with sleet and a few snowflakes toward the Louisiana border.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Another winter storm system arrived from Oklahoma and Texas during the morning hours on the 23rd, and spread across the area. Intermittent light snow fell over the western and central counties, with sleet and a few snowflakes toward the Louisiana border. This was not a huge event, but up to four inches of snow and some sleet were observed. Problems on area roads were a given with well below normal temperatures. Temperatures failed to warm above freezing at most locations.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 23, 5:01 AM CST, 4 hours 59 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 501 AM CST MON FEB 23 2015 .DISCUSSION... UPDATED TO INCLUDE THE 12Z AVIATION DISCUSSION BELOW... && .AVIATION... VFR CONDITIONS ARE ONGOING AT THIS HR AT ALL SITES...THOUGH THIS WILL NOT LAST THROUGH THE DAY. A STORM SYSTEM WILL MOVE ACROSS THE STATE THROUGH THIS AFTERNOON...BRINGING ANOTHER AREA OF WINTRY PRECIP TO THE STATE. THE BEST CHANCES FOR SEEING WINTRY PRECIP WILL BE ACROSS THE SOUTHERN TWO THIRDS OF THE AREA WHERE MOSTLY SNOW IS EXPECTED. EXPECT SLEET AT THE FAR SOUTHERN SECTIONS OF THE STATE...OCCASIONALLY MIXING WITH SNOW. MAYBE SOME LIGHT SNOW WILL BE SEEN AT THE NORTHERN SITES...BUT ONLY LIGHT ACCUMULATIONS ARE POSSIBLE. MOST OF THIS ACTIVITY WILL MOVE EAST OF THE STATE THIS EVENING...WITH IMPROVING CONDITIONS EXPECTED. HOWEVER...SOME LINGERING MVFR CONDITIONS POSSIBLE MON NIGHT INTO TUE MORNING. && .PREV DISCUSSION... /ISSUED 331 AM CST MON FEB 23 2015/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT FIRST WAVE OF OUR ONE TWO PUNCH HAS EXITED THE REGION LEAVING UP TO TWO INCHES OF SNOW AND SLEET ACROSS PARTS OF CENTRAL ARKANSAS. EVEN THE SOUTH SAW A BRIEF CHANGEOVER TO FREEZING RAIN BEFORE THE PRECIP MOVED OUT. SECOND WAVE OF LOW PRESSURE WILL MOVE INTO WESTERN ARKANSAS BY MID MORNING AND EXIT TO THE EAST BY LATE THIS AFTERNOON OR EARLY EVENING. FORECAST LEANED IN THE DIRECTION OF THE ECMWF WHICH SEEMS TO BE A GOOD MIDDLE OF THE ROAD APPROACH VERSUS THE NAM WHICH IS TOO AGGRESSIVE AND THE GFS WHICH IS NOT AGGRESSIVE ENOUGH. DIFFERENCE WITH THIS WAVE VERSUS THE LAST WAVE IS THE TEMPERATURE. ARCTIC HIGH PRESSURE HAS NOSED INTO THE STATE AND TEMPERATURES ARE NOT EVEN EXPECTED TO REACH 30 DEGREES TODAY OVER MOST OF THE STATE. AS SUCH...THE COLUMN IS MORE THAN COLD ENOUGH TO SUPPORT JUST SNOW WITH THIS WAVE. THE LONE EXCEPTION WILL BE AREAS ALONG AND SOUTH OF A LINE FROM GURDON TO DUMAS WHERE MOSTLY SLEET WILL BE SEEN...WITH SOME SNOW MIXING IN OCCASIONALLY DURING THE LATE AFTERNOON HOURS. AS SUCH...NO SIGNIFICANT CHANGES ARE FORTH COMING TO THE WINTER WEATHER ADVISORIES OTHER THAN TO CLEAN UP THE WORDING AND TWEAK AS NEEDED. SNOWFALL WILL BEGIN ACROSS WEST CENTRAL AND SOUTHWEST SECTIONS OF THE STATE BY MID MORNING...THEN SPREAD FURTHER EAST BY AROUND THE NOON HOUR. ACCUMULATIONS WILL BE HIGHEST ACROSS WEST CENTRAL AND PORTIONS OF CENTRAL ARKANSAS WHERE 1 TO 2 INCHES ARE EXPECTED. THIS WILL BE WITHIN AN AREA FROM RUSSELLVILLE...TO LITTLE ROCK...TO PINE BLUFF...TO ARKADELPHIA. HIGHER AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE WITHIN AN AREA FROM DANVILLE...TO HOT SPRINGS...TO GLENWOOD AND MENA. THE HIGHEST AMOUNTS WILL BE SEEN IN THE TERRAIN OF THE OUACHITA MOUNTAINS IN THIS REGION OF THE STATE...WHERE LOCALLY HIGHER AMOUNTS OVER 3 INCHES WILL BE POSSIBLE. SOUTHERN SECTIONS OF THE STATE WILL SEE AROUND AN INCH...WITH LOCALLY HIGHER AMOUNTS NEARING TWO INCHES...INCLUDING SLEET ACCUMULATION. AREAS ACROSS NORTHERN ARKANSAS WILL SEE ONLY LIGHT SNOW OR FLURRIES...ESPECIALLY AREAS NORTH OF A LINE FROM JASPER TO BATESVILLE WITH LITTLE ACCUMULATION. OVERALL ACTIVE PATTERN WILL CONTINUE AS MOST OF THE EASTERN TWO THIRDS OF THE NATION REMAINS IN A BROAD AND COLD CYCLONIC FLOW. CLOSED UPPER NEAR LAKE TAHOE THIS MORNING IS EXPECTED TO OPEN UP INTO A TROUGH AND PASS TO OUR SOUTH ON WEDNESDAY. MODELS HAVE BEEN TRENDING NORTHWARD WITH MOISTURE ON EACH RUN AND WE MAY HAVE TO DEAL WITH SOME MORE WINTER WEATHER OVER THE SOUTH ON WEDNESDAY WITH ANOTHER WAVE DROPPING INTO THE NORTH ON THURSDAY. NEITHER WAVE APPEARS TO BE SIGNIFICANT BUT WILL KEEP A CHANCE OF WINTER PRECIP SOMEWHERE IN THE AREA THROUGH THE PERIOD. CLIMATOLOGY SHOWS THAT OUR AVERAGE HIGH SHOULD BE HOVERING AROUND 60 DEGREES. NEEDLESS TO SAY WE WILL NOT EVEN APPROACH THAT DURING THE PERIOD AND WILL NOT FOR AS LONG AS THIS PATTERN HOLDS. LONG TERM...FRIDAY THROUGH SUNDAY... COLD AND BELOW NORMAL CONDITIONS WILL BE SEEN AT THE START OF THE LONG TERM...WITH AN UPPER LEVEL DISTURBANCE APPROACHING THE STATE FROM THE WEST ON FRI INTO FRI NIGHT. THIS SYSTEM MAY PROVIDE ENOUGH LIFT TO SUPPORT SOME INCREASED PRECIP CHANCES...IN THE FORM OF GENERALLY SNOW AND A MIX WITH RAIN FRI AND FRI NIGHT. WILL ONLY MENTION SLIGHT CHANCE POPS FOR NOW AS MED RANGE MODEL SOLUTIONS DIFFER ON THE AMOUNT OF MOISTURE AVAILABLE...WITH THE ECMWF THE MOST AGGRESSIVE AT THIS TIME. THIS MORE AGGRESSIVE TREND CONTINUES INTO THE WEEKEND AS FLOW ALOFT TRANSITIONS TO THE SW OVER THE REGION. AS A RESULT...MOISTURE LEVELS DO INCREASE FOR THE WEEKEND...THOUGH THE GFS DOES HOLD OFF ON THE BULK OF THE MOISTURE RETURN UNTIL LATER IN THE WEEKEND. BOTH MODEL SOLUTIONS THEN AGREE REASONABLY WELL BY THE END OF THE FORECAST REGARDING MOISTURE LEVELS...THOUGH DETAILS ARE REMAINING UNCERTAIN AS ONE WOULD EXPECT 7 DAYS OUT. KEEP POPS AT SLIGHT CHANCE TO LOW END CHANCE FOR SAT GIVEN THE DIFFERENCES...THEN SHOULD START SEEING INCREASING POPS BY LATE IN THE PERIOD. HOWEVER...NOT WANTING TO INCREASE POPS FOR SUN TOO MUCH YET AS TIMING DIFFERENCES AND CHANGES IN STORM TRACK ARE VERY POSSIBLE A WEEK OUT. HOWEVER...DO THINK THE LATE FORECAST PERIOD LOOKS TO BE MORE OF THE LIQUID FORM REGARDING PRECIP TYPES THIS TIME AROUND...AS A RESULT OF THE INCREASED SW FLOW ALOFT AND SRLY FLOW NEAR THE SFC. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 25 19 40 26 / 20 30 10 10 CAMDEN AR 29 23 40 30 / 70 50 20 10 HARRISON AR 24 18 39 24 / 20 30 10 10 HOT SPRINGS AR 29 21 40 27 / 60 30 10 10 LITTLE ROCK AR 28 21 40 28 / 50 30 10 10 MONTICELLO AR 28 22 38 30 / 60 50 20 10 MOUNT IDA AR 28 20 40 26 / 70 30 10 10 MOUNTAIN HOME AR 25 19 40 24 / 20 30 10 10 NEWPORT AR 24 18 39 26 / 20 20 10 10 PINE BLUFF AR 27 21 40 29 / 60 40 10 10 RUSSELLVILLE AR 29 22 41 25 / 50 30 10 10 SEARCY AR 26 19 40 26 / 40 30 10 10 STUTTGART AR 26 20 39 27 / 50 30 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARKANSAS- BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA- DREW-FAULKNER-GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON-LINCOLN- LOGAN-LONOKE-MONROE-MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-VAN BUREN-WHITE-WOODRUFF-YELL. && AVIATION...62
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 306 AM CST MON FEB 23 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 306 AM CST MON FEB 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SOME SLICK ROADWAYS REMAIN THIS MORNING FROM THE SUNDAY WINTRY PRECIPITATION...ESPECIALLY IN THE AREAS THAT SAW THE HEAVIEST SLEET AND SNOW ACROSS WESTERN AND PORTIONS OF CENTRAL AND EAST CENTRAL ARKANSAS. GIVEN THAT TEMPERATURES HAVE FALLEN BELOW FREEZING FOR MOST AREAS EARLY THIS MORNING...ANY REMAINING WATER ON ROADWAYS ACROSS THE SOUTHERN AND SOUTHEASTERN SECTIONS OF THE AREA COULD ALSO FREEZE...CREATING SOME PATCHY SLICK SPOTS. TEMPERATURES WILL REMAIN IN THE 20S THROUGHOUT THE DAY FOR MOST AREAS...WITH MAYBE SOME AREAS ACROSS THE SOUTH WARMING TO AROUND 30. WITH THE COLD AIR IN PLACE...A NEW STORM SYSTEM WILL BRING SOME MORE ACCUMULATING WINTRY PRECIPITATION THROUGH THIS AFTERNOON AND EARLY EVENING. SNOWFALL WILL BEGIN ACROSS WEST CENTRAL AND SOUTHWEST SECTIONS OF THE STATE BY MID MORNING...THEN SPREAD FURTHER EAST BY AROUND THE NOON HOUR. BY THIS TIME...MOST OF THE SOUTHERN TWO THIRDS OF THE STATE WILL BE SEEING SOME WINTRY PRECIPITATION. UNLIKE THE STORM SYSTEM ON SUNDAY...MOST AREAS SHOULD SEE SNOWFALL WITH TODAYS EVENT. THE EXCEPTION WILL BE AREAS ALONG AND SOUTH OF A LINE FROM GURDON TO DUMAS WHERE MOSTLY SLEET WILL BE SEEN...WITH SOME SNOW MIXING IN OCCASIONALLY DURING THE LATE AFTERNOON HOURS. ACCUMULATIONS WILL BE HIGHEST ACROSS WEST CENTRAL AND PORTIONS OF CENTRAL ARKANSAS WHERE 1 TO 2 INCHES ARE EXPECTED. THIS WILL BE WITHIN AN AREA FROM RUSSELLVILLE...TO LITTLE ROCK...TO PINE BLUFF...TO ARKADELPHIA. HIGHER AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE WITHIN AN AREA FROM DANVILLE...TO HOT SPRINGS...TO GLENWOOD AND MENA. THE HIGHEST AMOUNTS WILL BE SEEN IN THE TERRAIN OF THE OUACHITA MOUNTAINS IN THIS REGION OF THE STATE...WHERE LOCALLY HIGHER AMOUNTS OVER 3 INCHES WILL BE POSSIBLE. SOUTHERN SECTIONS OF THE STATE WILL SEE AROUND AN INCH...WITH LOCALLY HIGHER AMOUNTS NEARING TWO INCHES...INCLUDING SLEET ACCUMULATION. AREAS ACROSS NORTHERN ARKANSAS WILL SEE ONLY LIGHT SNOW OR FLURRIES...ESPECIALLY AREAS NORTH OF A LINE FROM JASPER TO BATESVILLE. ACCUMULATIONS SHOULD BE LIGHT...THOUGH AREAS JUST SOUTH OF THIS LINE MAY SEE SOME ACCUMULATION OF AN INCH OR SO OF SNOW. EXPECT MOST OF THE PRECIPITATION TO MOVE EAST OF THE STATE BY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE WEAK STORM SYSTEMS WILL MOVE OVER THE REGION THROUGHOUT THE REST OF THE WEEK...WITH ADDITIONAL CHANCES FOR WINTRY PRECIPITATION POSSIBLE. ONE SYSTEM WILL PASS GENERALLY SOUTH OF THE STATE ON WEDNESDAY...THOUGH SOME MOISTURE WILL LIFT NORTH INTO SOUTHERN SECTIONS OF THE STATE. ADDITIONAL WINTRY PRECIPITATION WOULD BE POSSIBLE...ESPECIALLY IF THE MOISTURE LIFTS FAR ENOUGH NORTH. THE BEST CHANCES FOR SEEING WINTRY PRECIPITATION ON WEDNESDAY WILL REMAIN ACROSS THE SOUTHERN THIRD OF THE STATE. ANOTHER SYSTEM WILL MOVE SOUTH INTO THE STATE ON THURSDAY...BRINGING SOME LIGHT SNOW OR FLURRIES TO NORTHERN SECTIONS OF THE STATE. MORE UNSETTLED CONDITIONS WILL BE SEEN OVER THE WEEKEND...THOUGH TEMPERATURES MAY BE WARM ENOUGH TO SEE JUST RAIN. SOME UNCERTAINTY DOES EXIST FOR THE WEEKEND HOWEVER...SO REFER TO THE LATEST FORECASTS IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...REPORTS OF SNOW AND SLEET ACCUMULATIONS WILL BE WELCOME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 62
The national radar mosaic for the moment the first event began.
13 winter weather. Local standard time, as filed.
Snowfall accumulations of 1 to 2 inches were observed across the county, with the highest amounts along the Arkansas River.
Snowfall accumulations of 2 to 3 inches were observed across the county.
Snowfall accumulations of 2 to 3 inches were observed across the county.
Snowfall accumulations of 1 to 2 inches were observed across the county.
Snowfall accumulations of 1 to 3 inches were observed across the county.
Snowfall accumulations of 1 to 3 inches were observed across the county.
Snowfall accumulations of 1 to 2 inches were observed across the county.
Snowfall accumulations of 1 to 2 inches were observed across the county, with the highest amounts along the Arkansas River.
Snowfall accumulations of 1 to 2 inches were observed across the county, with the highest amounts along the Arkansas River.
Snowfall accumulations of 1 to 3 inches were observed across the county.
Snowfall accumulations of 1 to 2 inches were observed across the county.
Snowfall accumulations of 1 to 3 inches were observed across the county, with the highest amounts in rural areas of western Pulaski County.
Snowfall accumulations of 1 to 2 inches were observed across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, February 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 558591, 558593, 558594, 558595, 558596, 558597, 558598, 558592, 558599, 558600, 558601, 558602, 558603.